[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]


On Sun, 15 Nov 1998, Darrin Parker wrote:

> A gross overdose of insulin will kill *anyone*.  If for example a huge
> error is made in dosage of short acting (like transposing the amounts of
> long acting and short acting (in my case: 2H & 18L = 2L & 18H w/o food) the
> liver can't catch up to the huge amount of H in time avert death.

Don't be so pessimistic, there are other ways, you just need to get the 
carbo in. Lily received a 90 u dose of Humalog two year ago when her 
little brother managed to knock the door open on her pump and push the 
plunger with his shoe (piggy back ride). 
She was awake and fine (a little shakey) through the whole thing. We had 
several bottles of glucose tabs and she ate a lot of snacks but it all 
worked out OK. Took about 6 hours for the entire dose to be absorbed. Her 
measured bg rate of decline during this epsiode was 400 points per hour. 
She just kept ahead of it with carbo intake.

Insulin-Pumpers website http://www.insulin-pumpers.org/